Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Shreveport, LA

January 21, 2016LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 21, 2016, 2:05 PM CST for LaSalle Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 2:05 PM CST (20:05 UTC)
Expired
Jan 21, 2016, 2:30 PM CST
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 11:48 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS54 KSHV 212005
SVRSHV
LAC059-212030-
/O.NEW.KSHV.SV.W.0010.160121T2005Z-160121T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 230 PM CST

* AT 205 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF HOLLOWAY...OR 18 MILES NORTHEAST OF PINEVILLE...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JENA...CATAHOULA LAKE...ROGERS AND NEBO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR CATAHOULA LAKE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR NORTH CENTRAL
LOUISIANA.

LAT...LON 3139 9213 3142 9216 3145 9216 3146 9217
      3147 9216 3148 9218 3147 9219 3149 9221
      3149 9224 3148 9223 3148 9224 3151 9225
      3149 9228 3153 9227 3154 9229 3175 9201
      3145 9201
TIME...MOT...LOC 2005Z 234DEG 29KT 3150 9218 

HAIL...1.00IN
WIND...60MPH
 
$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 1:12 PM CST, 53 minutes earlier.

Area forecast discussion, Jan 21, 1:12 PM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 PM CST THU JAN 21 2016

.AVIATION...
IFR/LIFR CIGS WITH REDUCED VSBYS ARE EXPECTED TO PERSIST ACROSS
MUCH OF THE REGION THROUGH MUCH OF THE 21/18Z TAF PERIOD. A NE TO
SW BAND OF CONVECTION OVER SCNTRL AR/N LA/EXTREME ERN TX WILL
CONTINUE TO SHIFT E THIS AFTERNOON...AHEAD OF A SHORTWAVE OVER
CNTRL TX THAT WILL TRANSLATE E ACROSS THE REGION THIS EVENING.
THIS CONVECTION SHOULD QUICKLY DIMINISH FROM W TO E THIS
AFTERNOON...ALTHOUGH ANOTHER BAND OF SHRA WRAPPING AROUND TO THE
NRN END OF THIS SYSTEM WILL EVENTUALLY AFFECT ALL TERMINALS BUT
LFK THIS AFTERNOON/TONIGHT. THE COLUMN IS EXPECTED TO DYNAMICALLY COOL
FURTHER THIS EVENING AS THIS SHORTWAVE CONTINUES TO DEEPEN/CLOSE
OFF...WITH A -RASN MIX EXPECTED TO AFFECT THE TXK/SHV TERMINALS
AFTER 04Z FRIDAY...AND THE ELD/MLU TERMINALS AFTER 06Z. THE MIX
MAY TRANSITION OVER TO ALL -SN OVER ELD/MLU LATE...REDUCING VSBYS.
THE -SN SHOULD END OVER THESE TERMINALS BY 15Z...BUT NOT EXPECTING
MUCH OF ANY GROUND ACCUMULATIONS AS SFC TEMPS WILL REMAIN JUST
ABOVE FREEZING. SHOULD SEE CIGS SLOWLY IMPROVE TO MVFR OVER NE TX
AFTER 12Z...WITH ADDITIONAL IMPROVEMENTS FARTHER E ACROSS THE
REGION BY MIDDAY/AFTERNOON. NRLY WINDS 6-12KTS THIS AFTERNOON WILL
BECOME NW AND INCREASE TO 13-17KTS WITH GUSTS TO 25-30KTS AFTER
00Z AS THE ATTENDENT SFC LOW DEEPENS THIS EVENING OVER CNTRL
LA/MS. /15/

&&

.PREV DISCUSSION... /ISSUED 1206 PM CST THU JAN 21 2016/

DISCUSSION...
DECIDED TO MAKE A FEW CHANGES ON TEMPS ALONG THE INTERSTATE 20
CORRIDOR. BELIEVE WARM FRONT WILL NOT ADVANCE AS FAR NORTH AS
ANTICIPATED...SO TEMPS WILL LINGER IN THE 40S FOR THE REST OF THE
DAY NORTH OF THE HWY 84 CORRIDOR. OTHER THAN THAT...THE REST OF
TODAY'S FORECAST IS ON TRACK. THERE WILL BE A SVR WEATHER THREAT
SOUTH OF THE WARM FRONT...AS SPC HAS NOW ISSUED A TORNADO WATCH
UNTIL 7 PM OUR COUNTIES AND PARISHES SOUTH OF A LINE FROM
NACOGDOCHES TEXAS...TO NATCHITOCHES LOUISIANA...TO COLUMBIA
LOUISIANA. IN ADDITION TO THE TORNADO THREAT...LARGE HAIL WILL
ALSO BE A POSSIBILITY WITH FREEZING LEVELS AS LOW AS 7.9 KFT
ACROSS THE REGION. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  48  35  46  29 /  80  60  10   0
MLU  51  38  43  29 /  90  90  20   0
DEQ  44  30  43  25 /  80  50  10   0
TXK  43  34  45  27 /  80  60  10   0
ELD  43  33  43  27 /  90  90  20   0
TYR  51  33  45  29 /  60  30  10   0
GGG  49  34  46  28 /  80  50  10   0
LFK  66  36  48  29 /  70  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Jan 21, 12:29 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 PM CST THU JAN 21 2016

LAZ017>022-TXZ152-153-165>167-221830-
SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-
1229 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN APPROACHING UPPER LOW WILL GET STRONGER BY TONIGHT. THE THREAT
FOR RAPIDLY REDEVELOPING THUNDERSTORMS WILL PERSIST THROUGHOUT
THE DAY AND INTO THE EVENING HOURS SOUTH OF A WARM FRONT THAT HAS
SHIFTED THE SURFACE WINDS TO SOUTHEAST THIS MORNING. A CHANCE FOR
ISOLATED TORNADOES WILL BE POSSIBLE IN AREAS SOUTH OF THE HWY 84
CORRIDOR. ALSO...DAMAGING LARGE HAIL TO QUARTER AND GOLF BALL
SIZE MAY ALSO OCCUR THIS AFTERNOON AND EVENING AT ANYTIME UNTIL
THE UPPER STORM PASSES BY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE SURFACE WINDS WILL SHIFT BACK TO NORTHWEST AS THE UPPER LOW
MOVES OVERHEAD...BRINGING BACK THE COLD AIR. ANY AND ALL RAIN
WILL COME TO AN END BY LUNCHTIME. AFTER A CHILLY WEEKEND...WARMER
AIR RETURNS WITH MORE SHOWERS EARLY IN THE NEW WORK WEEK...AHEAD
OF YET ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-221830-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-
1229 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN APPROACHING UPPER LOW WILL GET STRONGER AND COLDER BY TONIGHT.
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
THE REST OF THE DAY. SOME LARGE HAIL WILL BE POSSIBLE FOR ANY
STRONG THUNDERSTORMS. OVERNIGHT AS THE LOWER ATMOSPHERE CHILLS AND
THE CORE OF THE LOW MOVES OVERHEAD...WE WILL LIKELY SEE RAIN
TRANSITION OVER TO SNOW AFTER MIDNIGHT. THE GROUND TEMPERATURES
WILL HOLD ON TO NEEDED WARMTH TO MELT ANY ACCUMULATIONS BY
DAYBREAK. AIR TEMPERATURES NORTH OF HIGHWAY 82 MAY ALLOW SOME ICE
TO LINGER ON BRIDGES AND OVERPASSES FOR THE MORNING COMMUTE. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SUNSHINE WILL RETURN IN THE WAKE OF THE UPPER STORM DURING FRIDAY.
AFTER A CHILLY WEEKEND...WARMER AIR RETURNS WITH MORE SHOWERS
EARLY IN THE NEW WORK WEEK...AHEAD OF ANOTHER COLD FRONT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH
TONIGHT.

20

In the hours before

Local storm report, Jan 21, 9:57 AM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             JONESBORO               32.24N  92.71W
01/21/2016  E0.88 INCH       JACKSON            LA   BROADCAST MEDIA

&&

EVENT NUMBER SHV1600020

21
Special weather statement, Jan 21, 11:20 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CST THU JAN 21 2016

TXZ152-153-166-211800-
SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX-
1120 AM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN AUGUSTINE...
NORTHERN NACOGDOCHES AND WESTERN SHELBY COUNTIES UNTIL NOON CST...

AT 1120 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DOUGLASS...OR 8 MILES WEST OF NACOGDOCHES...MOVING NORTHEAST AT
40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NACOGDOCHES...TIMPSON...GARRISON...MARTINSVILLE...DOUGLASS...MELROSE...
APPLEBY...OAK RIDGE...JERICHO...ARCADIA AND STOCKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3167 9492 3184 9458 3184 9446 3190 9448
      3198 9432 3197 9432 3162 9415 3151 9482
TIME...MOT...LOC 1720Z 243DEG 33KT 3163 9479

12
Local storm report, Jan 21, 11:38 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     HAIL             NACOGDOCHES             31.61N  94.65W
01/21/2016  E1.00 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            TEXAS 224 AND NORTH ST

&&

EVENT NUMBER SHV1600021

21
Special weather statement, Jan 21, 12:24 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 PM CST THU JAN 21 2016

LAZ011-012-018-211915-
RED RIVER LA-NATCHITOCHES LA-BIENVILLE LA-
1224 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE...NORTH
CENTRAL NATCHITOCHES AND EASTERN RED RIVER PARISHES UNTIL 115 PM
CST...

AT 1224 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST SOUTHWEST OF COUSHATTA...OR 21 MILES EAST OF MANSFIELD...MOVING
NORTHEAST AT 40 MPH.

DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COUSHATTA...MARTIN...HALL SUMMIT...SALINE...LUCKY...ASHLAND...CASTOR...
EDGEFIELD...BIENVILLE...ARMISTEAD...HANNA AND WOMACK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3191 9330 3201 9344 3236 9315 3231 9279
TIME...MOT...LOC 1824Z 219DEG 36KT 3201 9334

15
Local storm report, Jan 21, 12:42 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             COUSHATTA               32.02N  93.34W
01/21/2016  E0.75 INCH       RED RIVER          LA   NWS EMPLOYEE

&&

EVENT NUMBER SHV1600022

21
Special weather statement, Jan 21, 1:07 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CST THU JAN 21 2016

LAZ017>019-211945-
SABINE LA-NATCHITOCHES LA-WINN LA-
107 PM CST THU JAN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATCHITOCHES...
SOUTHWESTERN WINN AND EAST CENTRAL SABINE PARISHES UNTIL 145 PM
CST...

AT 107 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANY...OR 18 MILES NORTH OF ANACOCO...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...MANY...CAMPTI...FLORIEN...PROVENCAL...NATCHEZ...CLARENCE...
FISHER...ROBELINE...GRAND ECORE...CLEAR LAKE...FLORA...HAGEWOOD...BERMUDA...
ST. MAURICE AND MOUNT CARMEL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR NORTHWESTERN
LOUISIANA.

LAT...LON 3154 9353 3195 9307 3176 9286 3171 9294
      3171 9296 3169 9296 3140 9339
TIME...MOT...LOC 1907Z 227DEG 32KT 3153 9340

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:17 AM CSTSevere Thunderstorm WarningSHVSabine28 min
Jan 21, 5:41 AM CSTSpecial Weather StatementSHVDe Soto49 min
Jan 21, 5:43 AM CSTSpecial Weather StatementSHVGrant47 min
Jan 21, 6:44 AM CSTSpecial Weather StatementSHVRed River46 min
Jan 21, 6:49 AM CSTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River41 min
Jan 21, 7:00 AM CSTSpecial Weather StatementSHVWebster45 min
Jan 21, 7:44 AM CSTSpecial Weather StatementSHVUnion16 min
Jan 21, 7:45 AM CSTSpecial Weather StatementSHVUnion45 min
Jan 21, 12:24 PM CSTSpecial Weather StatementSHVBienville, Red River51 min
Jan 21, 1:07 PM CSTSpecial Weather StatementSHVNatchitoches38 min
Jan 21, 1:13 PM CSTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn47 min
Jan 21, 1:17 PM CSTTornado WarningSHVNatchitoches, Sabine28 min
Jan 21, 3:50 PM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more26 hr
Jan 21, 4:11 PM CSTWinter Weather AdvisorySHVClaiborne, Ouachita, Union16 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.